Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 26, 2012, 6:26 PM EDT for 11 counties in Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 26, 2012, 7:30 PM EDT
- In force
- 64 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 126 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:27 PM EDT | TSTM WND DMG | Confluence, PA | TREES DOWN ON WIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 1:16 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2136 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
655
WUUS51 KCTP 262226
SVRCTP
PAC009-013-021-041-055-057-061-067-087-099-111-262330-
/O.NEW.KCTP.SV.W.0153.120726T2226Z-120726T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT THU JUL 26 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
WEST CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 730 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
DUNCANSVILLE TO NEW PARIS TO ADDISON...MOVING SOUTHEAST AT 65 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MARTINSBURG AND ROYER...
SHY BEAVER AND ENTRIKEN...
EVERETT AND CLEARVILLE...
MOUNT UNION AND WELLS TANNERY...
PERULACK AND BLACKLOG...
FORT LITTLETON AND DOYLESBURG...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 108 AND 207...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 25...I-99
BETWEEN MILE MARKERS 0 AND 39.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE 220...
ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7937 3974 7941 3981 7937 3983 7938
4023 7891 4060 7866 4049 7751 3972 7752
TIME...MOT...LOC 2227Z 312DEG 57KT 4039 7845 4007 7868
3973 7923
$$
FORECASTER: JC/RHG2 follow-up statements
566
WWUS51 KCTP 262301
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
701 PM EDT THU JUL 26 2012
PAC067-087-262310-
/O.CAN.KCTP.SV.W.0153.000000T0000Z-120726T2330Z/
JUNIATA PA-MIFFLIN PA-
701 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MIFFLIN AND
SOUTHWESTERN JUNIATA COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3971 7937 3974 7941 3981 7937 3983 7938
4023 7891 4034 7883 4025 7751 3972 7752
TIME...MOT...LOC 2300Z 312DEG 57KT 4004 7794 3972 7818
3938 7873
$$
PAC009-013-021-041-055-057-061-099-111-262330-
/O.CON.KCTP.SV.W.0153.000000T0000Z-120726T2330Z/
BEDFORD PA-BLAIR PA-CAMBRIA PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-PERRY PA-SOMERSET PA-
701 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOMERSET...SOUTHWESTERN PERRY...SOUTHERN HUNTINGDON...FULTON...
FRANKLIN...WEST CENTRAL CUMBERLAND...SOUTH CENTRAL CAMBRIA...
SOUTHWESTERN BLAIR AND BEDFORD COUNTIES...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FORT LITTLETON TO COVE MILLS TO 22 MILES
SOUTH OF WELLERSBURG...MOVING SOUTHEAST AT 65 MPH.
LOCATIONS IN THE WARNING INCLUDE...
FANNETTSBURG AND WILLOW HILL...
ST. THOMAS AND UPPER STRASBURG...
MARION AND CHAMBERSBURG...
MONT ALTO AND FAYETTEVILLE...
WAYNESBORO...
ROUZERVILLE...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 108 AND 206...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 25...I-99
BETWEEN MILE MARKERS 0 AND 18.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 40...ROUTE 219...ROUTE 220...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOMERSET COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7937 3974 7941 3981 7937 3983 7938
4023 7891 4034 7883 4025 7751 3972 7752
TIME...MOT...LOC 2300Z 312DEG 57KT 4004 7794 3972 7818
3938 7873
$$
FORECASTER: JC/RHG813
WWUS51 KCTP 262322
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
722 PM EDT THU JUL 26 2012
PAC013-021-041-061-099-262332-
/O.CAN.KCTP.SV.W.0153.000000T0000Z-120726T2330Z/
BLAIR PA-CAMBRIA PA-CUMBERLAND PA-HUNTINGDON PA-PERRY PA-
722 PM EDT THU JUL 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY...SOUTHERN
HUNTINGDON...WEST CENTRAL CUMBERLAND...SOUTH CENTRAL CAMBRIA AND
SOUTHWESTERN BLAIR COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3972 7752 3971 7899 3988 7900 3999 7826
4000 7751 3986 7752
TIME...MOT...LOC 2322Z 312DEG 57KT 3981 7760 3949 7784
3915 7839
$$
PAC009-055-057-111-262330-
/O.CON.KCTP.SV.W.0153.000000T0000Z-120726T2330Z/
BEDFORD PA-FRANKLIN PA-FULTON PA-SOMERSET PA-
722 PM EDT THU JUL 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN SOMERSET...FULTON...SOUTHERN FRANKLIN AND SOUTHERN
BEDFORD COUNTIES...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MARION TO 18 MILES SOUTH OF CLAYLICK TO
40 MILES SOUTH OF INGLESMITH...MOVING SOUTHEAST AT 65 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAINSBURG...HYNDMAN...WELLERSBURG AND CALLIMONT
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 160 AND 162...I-70 BETWEEN
MILE MARKERS 148 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 22.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 220...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7752 3971 7899 3988 7900 3999 7826
4000 7751 3986 7752
TIME...MOT...LOC 2322Z 312DEG 57KT 3981 7760 3949 7784
3915 7839
$$
FORECASTER: JC/RHGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:46 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 26, 3:46 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 346 PM EDT THU JUL 26 2012 .SYNOPSIS... HOT AND HUMID CONDITIONS TODAY WILL BE TRIMMED BY THE PASSAGE OF A COLD FRONT TONIGHT. THE APPROACHING COLD FRONT WILL COMBINE WITH HIGH INSTABILITY...RICH LEVEL MOISTURE... AND MODERATELY STRONG MID-LEVEL WINDS TO PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS LATE THIS AFTERNOON INTO EARLY TONIGHT. A TROUGH OF LOW PRESSURE AND COLDER AIR ALOFT WILL BRING NEAR NORMAL TEMPS FOR FRIDAY AND SATURDAY WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE THUNDERSTORM WATCH 524 REMAINS IN EFFECT UNTIL 8PM. LINE OF SVR TSRA WITH MULTIPLE EMBEDDED BOWS AND A FEW SUPERCELLS CONTINUES TO PLOW ACROSS NCENT AND NWRN PA ATTM WITH WIDESPREAD WIND DAMAGE AND LIKELY POWER OUTAGES. EXPECT THIS LINE TO MAINTAIN OR INCREASE IN INTENSITY AS IT MOVES THROUGH THE VERY UNSTABLE AIRMASS AND RATHER HIGH SHEAR ACROSS THE REST OF THE REGION LATE TODAY AND THIS EVENING. THE BEST CHC FOR A TORNADO WILL BE ACROSS NRN PENN WHERE LEFTOVER BOUNDARIES FROM EARLIER CONVECTION AND MORE PERSISTENT CLOUD COVER HAS KEPT T/TD SPREADS OF 7-10F AND THEREFORE LOWER LCL HEIGHTS. STRONGEST...WSWRLY 0-1KM SHEAR OF 20-25 KTS WILL STAY FOCUSED ACROSS THE NRN MTNS BETWEEN 20-22Z...AND THEN JUMPS TO OUR EASTERN ZONES EARLY THIS EVENING. IT/S THESE AREAS THAT WILL LIKELY SEE BOUNDARY INTERACTIONS /WITH EITHER PREVIOUS CONVECTION OR THE LEADING EDGE OF THE LAKE ERIE BREEZE/...AND SUPPORT DEVELOPMENT OF THE MORE INTENSE...POSSIBLY ROTATING/DISCRETE SUPERCELLS. THE EXTENSIVE SQUALL LINE/DERECHO WILL SWEEP ACROSS THE CENTRAL RIDGE AND VALLEY REGION BETWEEN 20-23Z...THEN OVER THE LWR SUSQ VALLEY EARLY THIS EVENING. ANOMALOUSLY HIGH 850 MB TEMPS OF 20-22C WILL SUPPORT TEMPS RISING A FEW MORE DEG F LATE THIS AFTERNOON ACROSS THE MID AND LOWER SUSQ VALLEY...BUT TOPPING OUT A FEW DEG F SHY OF RECORD HIGHS. THE COMBINATION OF THE LOWER TO MID 90 TEMPS AND RARE DEWPOINTS IN THE MID 70S WILL SUPPORT HEAT INDICES AROUND 100F INTO EARLY THIS EVENING ACROSS THE SERN THIRD OF THE CWA AHEAD OF THE SVR TSRA LINE. A HEAT ADVISORY REMAINS IN EFFECT THERE UNTIL 8 PM THIS EVENING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... UPPER TROF AXIS/BROAD CYCLONIC FLOW REGIME IS EXPECTED TO SHIFT EWD ACRS THE OH VLY INTO THE CENTRAL APPALACHIANS ON FRIDAY. DESPITE WEAKER INSTABILITY/LOWER DEWPOINTS...THERE IS A RELATIVELY LOW THREAT FOR SCT STG TO PERHAPS SVR STORMS TO DEVELOP IN ADVANCE OF THE MID- UPPER TROF. MODEST DEEP LYR SHEAR SUGGESTS SOME LOOSELY ORGANIZED CLUSTERS MAY FORM...MAINLY OVR THE SRN 2/3RDS OF THE AREA WHERE SPC HAS DRAWN IN A D3 CATEGORICAL SEE TEXT. CONVECTIVE ACTIVITY SHOULD BE MAINLY DIURNAL IN NATURE...AND DECREASE IN CVRG WITH THE LOSS OF HEATING. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THE EXTENDED PERIOD OF THE FORECAST WILL FEATURE A NEARLY STAGNANT LG SCALE PATTERN OVER THE LOWER 48...WITH WEAK TO MODERATE TROUGHING OVER THE ERN U.S. OPERATIONAL MODELS AGREE IN KEEPING THE CHANCE OF SHOWERS THROUGH SUNDAY WITH THE LEAD SET OF SHORTWAVES WITH SOME BRIEF DRYING DEVELOPING FOR MONDAY AS A WEAK RIDGE OF HIGH PRESSURE SLIDES OUR WAY. AS THE SFC HIGH SLIPS OFF TO OUR SE EARLY NEXT WEEK...AND THE UPPER TROF RELOADS...SHOWERS BECOME PART OF THE FORECAST ONCE AGAIN BY TUESDAY INTO MID WEEK. TEMPS FOR THE NEXT WEEK WILL BE AT OR ABOVE SEASONAL NORMALS DESPITE THE PERSISTENT WEAK TROFFING HANGING TOUGH OVER THE REGION. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... BIG CONCERN FOR THE REST OF THIS AFTN AND EVENING WILL BE THE INTENSE AND EXTENSIVE LINE OF TSRA THAT WILL PUSH RAPIDLY TO THE ESE AT 50-55 KTS ACROSS THE REGION...AHEAD OF COLD FRONT APPROACHING FROM THE GRT LKS. ALTHOUGH VFR CONDS SHOULD PREDOMINATE OVER THE SERN HALF OF THE STATE FOR THE NEXT FEW HOURS... THERE IS ALMOST A CERTAINTY OF A BRIEF 15-30 MINUTE PERIOD OF SIGNIFICANT VIS/CIG REDUCTION ACCOMPANYING THE LINE OF SVR TSRA. WESTERLY WIND GUSTS OF 40-60 KTS EXPECTED AT MANY TAF SITES FROM THIS INTENSE SQUALL LATE THIS AFTERNOON /FROM KIPT TO KUNV...KJST AND KAOO/...THEN ACROSS THE LOWER SUSQ VALLEY INVOF KMDT AND KLNS THIS EVENING. OUTLOOK... FRI...AM LOW CIGS POSSIBLE W MTNS. ISOLD PM TSRA IMPACTS POSSIBLE. SAT...AM FOG POSSIBLE. ISOLD PM TSRA IMPACTS POSSIBLE. SUN...AM FOG POSSIBLE. MON...ISOLD PM TSRA IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ026>028- 034>036-049>052-056-057-059-063>066. && SYNOPSIS...LAMBERT NEAR TERM...LA CORTE/LAMBERT SHORT TERM...LAMBERT LONG TERM...LA CORTE AVIATION...LAMBERT
Hazardous weather outlook, Jul 26, 1:31 PM EDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 131 PM EDT THU JUL 26 2012 PAZ004>006-010>012-017>019-024-025-033-037-041-042-045-046-053-058- 271745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- COLUMBIA-SCHUYLKILL- 131 PM EDT THU JUL 26 2012 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-034>036-049>052-056-057-059-063>066-271745- HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 131 PM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO LOCALLY SEVERE STORMS ARE POSSIBLE ON FRIDAY AFTERNOON ESPECIALLY OVER SOUTH-CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 5:05 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG GATESBURG 40.74N 78.01W
07/26/2012 CENTRE PA NWS EMPLOYEE
LARGE TREE LIMBS AND SMALL TREES DOWN.
&&
EVENT NUMBER CTP1200305
EVANEGOLocal storm report, Jul 26, 5:17 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG WILLIAMSPORT 41.24N 77.02W
07/26/2012 LYCOMING PA TRAINED SPOTTER
ROOF BLOWN OFF A BUILDING AT PENN COLLEGE.
0500 PM HAIL ORANGEVILLE 41.08N 76.41W
07/26/2012 M0.70 INCH COLUMBIA PA PUBLIC
DIME-SIZED HAIL IN ORANGEVILLE.
&&
EVENT NUMBER CTP1200307 CTP1200306
EVANEGOLocal storm report, Jul 26, 5:20 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND GST LOCK HAVEN 41.14N 77.45W
07/26/2012 M64 MPH CLINTON PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200308
EVANEGOLocal storm report, Jul 26, 5:35 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG SUGAR GROVE 41.98N 79.34W
07/26/2012 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN.
0256 PM TSTM WND DMG SMETHPORT 41.81N 78.44W
07/26/2012 MCKEAN PA TRAINED SPOTTER
TREES REPORTED DOWN NEAR SMETHPORT.
0308 PM TSTM WND DMG ROULETTE 41.77N 78.16W
07/26/2012 POTTER PA PUBLIC
LARGE TREES DOWN IN ROULETTE.
0315 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
07/26/2012 ELK PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN AREA-WIDE.
0320 PM TSTM WND DMG JOHNSONBURG 41.49N 78.68W
07/26/2012 ELK PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN ACROSS THE AREA.
0325 PM TSTM WND DMG SAINT MARYS 41.43N 78.56W
07/26/2012 ELK PA EMERGENCY MNGR
TREES AND WIRES REPORTED DOWN ACROSS THE AREA.
0330 PM TSTM WND DMG AUSTIN 41.64N 78.09W
07/26/2012 POTTER PA CO-OP OBSERVER
TREES REPORTED DOWN ON ROUTE 872.
0330 PM TSTM WND DMG HARRISON VALLEY 41.92N 77.67W
07/26/2012 POTTER PA TRAINED SPOTTER
TREE DOWN ACROSS A ROAD NEAR HARRISON VALLEY.
0337 PM TSTM WND DMG EMPORIUM 41.51N 78.24W
07/26/2012 CAMERON PA TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN IN EMPORIUM.
0350 PM TSTM WND DMG LAWRENCEVILLE 42.00N 77.13W
07/26/2012 TIOGA PA CO-OP OBSERVER
TREES REPORTED DOWN NEAR LAWRENCEVILLE.
0355 PM TSTM WND DMG TIOGA 41.90N 77.14W
07/26/2012 TIOGA PA PUBLIC
NUMEROUS TREES AND WIRES REPORTED DOWN IN VICINITY OF
TIOGA AND HAMMOND LAKES.
0400 PM TSTM WND DMG MORRIS 41.65N 77.27W
07/26/2012 TIOGA PA PUBLIC
LARGE TREE REPORTED DOWN.
0410 PM TSTM WND DMG GRAMPIAN 40.96N 78.61W
07/26/2012 CLEARFIELD PA STORM CHASER
TREES AND WIRES DOWN NEAR GRAMPIAN.
0419 PM TSTM WND GST LOCK HAVEN 41.14N 77.45W
07/26/2012 M64 MPH CLINTON PA TRAINED SPOTTER
0425 PM TSTM WND DMG LOCK HAVEN 41.14N 77.45W
07/26/2012 CLINTON PA TRAINED SPOTTER
TREES REPORTED ACROSS CLINTON COUNTY.
0426 PM TSTM WND DMG 6 N TROUT RUN 41.48N 77.08W
07/26/2012 LYCOMING PA PUBLIC
TREES DOWN ACROSS ROUTE 14.
0435 PM TSTM WND DMG LINDEN 41.23N 77.14W
07/26/2012 LYCOMING PA TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS REPORTED DOWN NEAR LINDEN.
0440 PM TSTM WND DMG GLASGOW 40.71N 78.45W
07/26/2012 CAMBRIA PA 911 CALL CENTER
TREES AND WIRES DOWN
0443 PM TSTM WND DMG WILLIAMSPORT 41.24N 77.02W
07/26/2012 LYCOMING PA TRAINED SPOTTER
ROOF BLOWN OFF A BUILDING AT PENN COLLEGE.
0448 PM TSTM WND DMG NORTHERN CAMBRIA 40.67N 78.78W
07/26/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN.
0450 PM TSTM WND DMG MUNCY 41.20N 76.79W
07/26/2012 LYCOMING PA TRAINED SPOTTER
DOOR RIPPED OFF OF HOUSE ON MAIN STREET IN MUNCY.
0455 PM TSTM WND DMG GATESBURG 40.74N 78.01W
07/26/2012 CENTRE PA NWS EMPLOYEE
LARGE TREE LIMBS AND SMALL TREES DOWN.
0500 PM HAIL ORANGEVILLE 41.08N 76.41W
07/26/2012 M0.70 INCH COLUMBIA PA PUBLIC
DIME-SIZED HAIL IN ORANGEVILLE.
0515 PM TSTM WND DMG BERWICK 41.06N 76.25W
07/26/2012 COLUMBIA PA TRAINED SPOTTER
TREES AND WIRES DOWN
0515 PM HAIL BERWICK 41.06N 76.25W
07/26/2012 E1.00 INCH COLUMBIA PA TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED IN BERWICK.
0516 PM TSTM WND DMG EBENSBURG 40.49N 78.73W
07/26/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER CTP1200289 CTP1200290 CTP1200291 CTP1200296 CTP1200294
CTP1200295 CTP1200292 CTP1200298 CTP1200293 CTP1200297 CTP1200299
CTP1200300 CTP1200301 CTP1200308 CTP1200309 CTP1200302 CTP1200303
CTP1200310 CTP1200307 CTP1200311 CTP1200304 CTP1200305 CTP1200306
CTP1200313 CTP1200314 CTP1200312
EVANEGOLocal storm report, Jul 26, 5:40 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST WILLIAMSPORT REGIONAL 41.24N 76.92W
07/26/2012 M59 MPH LYCOMING PA ASOS
A GUST TO 59 MPH WAS RECORDED AT THE WILLIAMSPORT
AIRPORT ASOS.
&&
EVENT NUMBER CTP1200315
EVANEGOLocal storm report, Jul 26, 6:06 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG WESTMONT 40.32N 78.95W
07/26/2012 CAMBRIA PA TRAINED SPOTTER
LARGE TREE LIMBS REPORTED DOWN.
&&
EVENT NUMBER CTP1200316
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:04 AM EDT | Special Weather Statement | CTP | McKean | 26 min |
| Jul 26, 4:26 AM EDT | Special Weather Statement | CTP | McKean, Warren | 49 min |
| Jul 26, 5:03 AM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Somerset | 72 min |
| Jul 26, 5:10 AM EDT | Special Weather Statement | CTP | Clearfield | 35 min |
| Jul 26, 5:14 AM EDT | Special Weather Statement | CTP | McKean, Potter, Warren | 31 min |
| Jul 26, 5:43 AM EDT | Special Weather Statement | CTP | Centre, Clearfield | 32 min |
| Jul 26, 5:46 AM EDT | Special Weather Statement | CTP | Cameron, Elk, Potter, Tioga | 29 min |
| Jul 26, 6:29 AM EDT | Special Weather Statement | CTP | Clinton, Lycoming, Montour, Union | 46 min |
| Jul 26, 6:33 AM EDT | Special Weather Statement | CTP | Franklin | 42 min |
| Jul 26, 7:29 AM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland, Schuylkill, Union | 61 min |
| Jul 26, 7:45 AM EDT | Special Weather Statement | CTP | Cumberland, Juniata, Perry | 60 min |
| Jul 26, 8:41 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Lebanon | 64 min |
| Jul 26, 1:11 PM EDT | Special Weather Statement | CTP | Warren | 64 min |
| Jul 26, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 55 min |
| Jul 26, 1:48 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk, McKean, Potter, Warren | 72 min |
| Jul 26, 2:25 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 35 min |
| Jul 26, 2:51 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk, McKean and 3 more | 69 min |
| Jul 26, 2:51 PM EDT | Tornado Warning | CTP | McKean, Potter | 39 min |
| Jul 26, 3:22 PM EDT | Tornado Warning | CTP | Potter, Tioga | 53 min |
| Jul 26, 3:29 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Sullivan, Tioga | 91 min |
| Jul 26, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Columbia, Lycoming and 6 more | 74 min |
| Jul 26, 3:54 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon, Mifflin | 66 min |
| Jul 26, 4:41 PM EDT | Tornado Warning | CTP | Columbia, Lycoming, Montour, Northumberland | 34 min |
| Jul 26, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Fulton and 5 more | 57 min |
| Jul 26, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Juniata, Mifflin, Northumberland, Snyder and 1 more | 67 min |
| Jul 26, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 32 min |
| Jul 26, 5:06 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill, Snyder, Sullivan | 84 min |
| Jul 26, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Cumberland, Dauphin, Huntingdon, Juniata, Lancaster and 8 more | 81 min |
| Jul 26, 5:30 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Cumberland, Franklin, Fulton and 5 more | 60 min |
| Jul 26, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 74 min |
| Jul 26, 6:04 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Perry, York | 56 min |
| Jul 26, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 57 min |
| Jul 26, 6:42 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Somerset | 3 hr |
| Jul 26, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 49 min |
| Jul 26, 6:57 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 2 more | 3 hr |
| Jul 26, 7:06 PM EDT | Special Weather Statement | CTP | Clearfield | 54 min |
| Jul 26, 7:20 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 70 min |
| Jul 26, 7:23 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 52 min |
| Jul 26, 7:46 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 59 min |
| Jul 26, 7:52 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.